Superficial venous thrombophlebitis caused by rocuronium


EYİGÖR C. , CEYLAN a., DEMİR f., AYANOĞLU H. Ö. , UĞUR g.

JOURNAL OF ANESTHESIA, cilt.24, ss.646-648, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 24 Konu: 4
  • Basım Tarihi: 2010
  • Doi Numarası: 10.1007/s00540-010-0944-z
  • Dergi Adı: JOURNAL OF ANESTHESIA
  • Sayfa Sayıları: ss.646-648

Özet

Pain is one of the major disadvantages of rocuronium, which is used during induction of anesthesia. Even at subparalyzing doses, 50-100% of patients complain of intense pain. Sudden flexion and withdrawal movement in the wrist or arm have been reported following rocuronium use in many papers. No information about risk factors leading to this withdrawal movement or pain on injection is available and whether this reaction leads to erythema or to venous sequelae (i.e. thrombosis and thrombophlebitis) has not been systematically investigated. However, in both of our cases, visible reactions occurred and both patients were diagnosed with venous superficial thrombophlebitis. Therefore, we believe that rocuronium-related pain may, in part, be because of direct venous injury.